Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the existence of weakly $ n$-dimensional spaces


Authors: Jan van Mill and Roman Pol
Journal: Proc. Amer. Math. Soc. 113 (1991), 581-585
MSC: Primary 54F45; Secondary 54D45
DOI: https://doi.org/10.1090/S0002-9939-1991-1056687-0
MathSciNet review: 1056687
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Using a certain method for constructing peculiar large-dimensional spaces in every compactum with sufficiently large dimension, we present for every $ n$ an easy example of a weakly $ n$-dimensional space.


References [Enhancements On Off] (What's this?)

  • [1] R. Engelking, Dimension theory, PWN, Warszawa, 1978. MR 0482697 (58:2753b)
  • [2] A. V. Ivanov, An example concerning a theorem of Mazurkiewicz, Seminar on General Topology, Moskov. Gos. Univ., Moscow, 1981, pp. 49-51. MR 656948 (83g:54050)
  • [3] B. Knaster, Sur les coupures biconnexes des espaces euklidiens de dimension $ n > 1$ arbitraire, Mat. Sb. 19 (1946), 9-18. MR 0017520 (8:164j)
  • [4] J. Krasinkiewicz, Essential mappings onto products of manifolds, Geometric and Algebraic Topology (H. Toruńczyk, S. Jackowski, and S. Spież, eds.), Banach Center Publications, vol. 18, PWN, Warszawa, 1986, pp. 377-406. MR 925878 (89e:54071)
  • [5] -, Homotopy separators and mapping into cubes, Fund. Math. 131 (1988), 149-154. MR 974664 (90i:54081)
  • [6] J. Kulesza, The dimension of products of complete separable metric spaces, Fund. Math. (to appear). MR 1074648 (92b:54074)
  • [7] K. Kuratowski, Topology II, Academic Press, New York, 1968.
  • [8] A. Lelek, Dimension inequalities for unions and mappings of separable metric spaces, Colloq. Math. 23 (1971), 69-91. MR 0322829 (48:1190)
  • [9] S. Mazurkiewicz, Sur les problèmes $ \kappa $ et $ \lambda $ de Urysohn, Fund. Math. 10 (1927), 311-319.
  • [10] -, Sur les ensembles de dimension faible, Fund. Math. 13 (1929), 210-217.
  • 1. ll.J. van Mill, Infinite-dimensional topology: Prerequisites and introduction, North-Holland, Amsterdam, 1989. MR 977744 (90a:57025)
  • [12] J. I. Nagata, Modern dimension theory (revised and extended edition), Heldermann Verlag, Berlin, 1983. MR 715431 (84h:54033)
  • [13] R. Pol, Countable dimensional universal sets, Trans. Amer. Math. Soc. 297 (1986), 255-268. MR 849478 (87h:54067)
  • [14] L. Rubin, R. M. Schori, and J. J. Walsh, New dimension-theory techniques for constructing infinite-dimensional examples, General Topology Appl. 10 (1979), 93-102. MR 519716 (80e:54049)
  • [15] W. Serpiński, Sur les ensembles connexes et non connexes, Fund. Math. 2 (1921), 81-95.
  • [16] B. Tomaszewski, On weaky $ n$-dimensional spaces, Fund. Math. 103 (1979), 1-8. MR 535830 (80k:54067)
  • [17] A. V. Zarelua, On hereditarily infinite-dimensional spaces, Theory of Sets and Topology, memorial volume in honor of Felix Hausdorff, Berlin, 1972, pp. 509-525. (Russian) MR 0343252 (49:7996)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54F45, 54D45

Retrieve articles in all journals with MSC: 54F45, 54D45


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1991-1056687-0
Keywords: Mazurkiewicz's technique, dimension, essential family, weakly $ n$-dimensional
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society